Lithium

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have depression and diagnosed with bipolar disorder. Do I only have depression?

Query: Hello doctor,I have been experiencing mild depression since I was a child. My family problem made me extra depressed. After three years, I fell in love with a girl, but then she left me. This created a check for me, so I wanted to study more to prove myself. The depression kept increasing, but I sta...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. It is good to know that you are feeling better on your current medication of Lithium and Abilify (Aripiprazole). From the information you have given, it is difficult to provide a comprehensive opinion, but it does look like you have experienced some hypomanic symptom...  Read Full »

Why am I moved to laugh though I intend to cry?

Query: Hello doctor, I am having an issue that is extremely difficult and bothering me, but my psychiatrist said he has never heard of it, and it is worrying me. I have been diagnosed with BPD, bipolar and OCD. I am 36 years old. I had kidney cancer last year and had surgery. I have been on Seroquel 50 ...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I understand your concern and would explain that your symptoms could be related to bipolar disorder. You should know that bipolar disease can lead to episodes of depression and also mania (uncontrolled euphoria or laughter). An obsession could also mimic this situat...  Read Full »

Can you make a diagnosis of Grave's disease from my description?

Query: Hello doctor, Can you make a diagnosis of autoimmune or other thyroid disease based on the information? I was treated. My theory is I have autoimmune thyrotoxicosis or Graves' disease. I was taking Lithium for cluster migraine prevention. When I discontinued Lithium I become very anxious in line w...  Read Full »


Dr. Aditi Gupta Jha

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi,Welcome to icliniq.com.The diagnosis is correct viz hyperthyroid Graves' disease. You certainly need Methimazole for this as well as a thyroid surgery. You should not take Lithium for prolonged use. However, bearing in mind the side effects it has. But I understand you also need it for your gritt...  Read Full »

Please suggest a medicine to control aggression in bipolar disorder.

Query: Hi doctor, My mother has been diagnosed with bipolar disorder and no medicine help with her aggression. She is currently on Zolam and Clonafit. I have also attached her other prescription reports for your reference. My mother beats and abuses our maid. She defecates in the room whenever she wants to...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understood your concerns. First of all I feel that she is developing dementia as defecating in the room is not a characteristic of bipolar disorder. I understand she do it for punishing other family members and especially maid, but this is not so...  Read Full »

Is it possible for Lithium and Ibuprofen interaction to result in neurological toxicity?

Query: I want to know if it is possible for a young person (age 27) to experience neurological lithium toxicity WITHOUT showing evidence of kidney damage/problems. I have been taking 1200mg of Lithium for 5 years. Last year I suffered an injury which required regular pain management. I was told to take I...  Read Full »


Dr. Nagaraj Patil

General Medicine Physician, General Practitioner, Internal Medicine Physician, Diabetologist

Answer: Hi. this is pure drug drug interaction which is well known with Lithium. in fact Lithium interacts with many drugs and is one of the drugs with narrow therapeutic index. Symptoms of Lithium toxicity can develop even in absence of kidney damage as they are mainly due to increased lithium concentratio...  Read Full »

Please suggest a solution to take Lithium for bipolar disorder during fasting.

Query: Hello doctor, I am on fasting for the auspicious month (dry fast), but I also have to take Lithium for my bipolar disorder. I have seen that higher Lithium concentration can cause serious damage to the kidney due to dehydration and also to the metabolism. During fasting and with keto diet the body...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. See, Lithium can be harmful if hydration is not well maintained. In such cases, we recommend to increase the amount of fluid. That is to consume a good quantity of fluid in the morning before your fast starts and to drink fluids once you open your fast in the evening, a...  Read Full »

Why is my son becoming so aggressive and impatient?

Query: Hi doctor, My son is 13 years old. He is on Ritalin LA, Oleanz 5, Nuzak and Lithium. I think the doctors do not know what is really wrong and are experimenting on him? Recently he is telling lies, stealing and defiant. He does get agitated at times and shows aggression and has become very impatient....  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The medications seem to be for ADHD (attention deficit hyperactivity disorder) and bipolar disorder with psychotic features. He should be managed only by a psychiatrist. Aggression is a part of ADHD. The Ritalin (Methylphenidate hydrochloride) can cause sleep difficult...  Read Full »

My anxiety symptoms are coming back after stopping Lithium and Zoloft. Why?

Query: Hello doctor, I was on Lithium 300 mg thrice a day and 50 mg Zoloft once a day for a year and a half but they were of no help so I stopped taking them. My anxiety symptoms are coming back. I have racing thoughts and panic attacks. I cannot wait for 30 days to see a psychiatrist. Would I be able to ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. I will strongly recommend to consult your psychiatrist at the earliest so that your mental state can be reviewed and started back on appropriate medication. You may know that stopping medication without medical supervision puts you at risk of relapse. Also I note tha...  Read Full »

Is Aripiprazole safe for a 65 year old diabetic and hypertensive patient?

Query: Hello doctor, My father is 65 years old. He has bipolar disorder for 40 years. He also has diabetes. He is taking medicine for high blood pressure. For a very long time, he took lithium 1000 mg and oxcarbazepine 900 mg. 2-3 episodes used to happen, normally of long manic spell followed by gloomy/not...  Read Full »


Dr. Vivek Chail

Family Physician, General Practitioner, Radiodiagnosis Physician, Radiologist

Answer: Hi, Welcome to icliniq.com. I have read through your query in detail. Please find my observations below. Medicines for mental health conditions should be taken under the strict supervision of the psychiatrist. As mentioned above, lithium toxicity is a serious concern and it is good that you have ...  Read Full »

Is memory loss a side effect of schizoaffective disorder treatment?

Query: Hi doctor, I was diagnosed with schizoaffective disorder and was treated with Zyprexa. After a while, it turned out that I have neutropenia as a side effect. So, I was given Lithium about half a year ago. Now, instead of Zyprexa, I am taking Ridazin for the last three weeks. What are the side effect...  Read Full »


Dr. Padmapriya Chandran

Psychiatrist, Psychologist Counsellor

Answer: Hi, Welcome to icliniq.com. You have been prescribed Thioridazine, an antipsychotic along with Lithium as a mood stabilizer. Memory loss is possibly because of the cognitive impairment as a part of your illness.¬†Neither of these drugs causes memory loss. Try practicing memory games often and you c...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.